MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGG (RUB G); ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGG (RUB G); ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reactive (positive) atellica im rubella igg (rub g) results which were discordant relative to alternate-method testing.The assay¿s instructions for use states the following, under limitations: ¿the drug fulvestrant (faslodex®) may cause falsely elevated estradiol results in immunoassays.For patients being treated with fulvestrant, an alternate method that is not expected to show cross-reactivity to fulvestrant, such as liquid chromatography-mass spectrometry (lc-ms), should be used.¿ ¿with the advent of new steroid-based medications (analogues) with similar chemical structures to estradiol, there is the possibility of cross-reactivity and results inconsistent with the patient's clinical history.For diagnostic purposes, the results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.¿ ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis.¿ siemens is investigating.
 
Event or Problem Description
The customer reports observation of reactive (positive) atellica im rubella igg (rub g) results which were discordant relative to alternate-method testing.Rub g kit lot 247 was in use at the time.The customer observed reactive rub g results for one patient which were considered falsely positive.The patient in question was initially tested in (b)(6), and produced an equivocal rub g result when tested with atellica im rub g, lot 243.No additional testing is described for that time period.The same patient was tested again in (b)(6), using rub g kit lot 247.The result for this second sample was reactive (positive).As this reactive result was considered questionable, the patient¿s earlier (equivocal) sample from (b)(6) was re-tested to investigate.This sample, which had earlier produced an equivalent result with the earlier kit lot, now gave a reactive result when tested with rub g lot 247, indicating that this patient was reproducibly reactive.Both samples from this patient (b)(6) were sent to an external lab, and tested by an alternate method.Both samples returned negative results.There are no allegations of patient harm in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00330 was initially submitted on 2023-12-18.A customer from outside the united states reported observation of reactive (positive) atellica im rubella igg (rub g) results which were discordant relative to alternate-method testing.This patient¿s test result from three months earlier had been equivocal when tested with rub g lot 243.No issues were identified with assay calibration or quality control (qc) results.Siemens reviewed internal release data for rub g kit lot 247, and confirmed that the lot met all applicable criteria.Test samples across the assay range demonstrated result interpretation equivalent to that seen for kit lot 243.Sufficient sample was not available to allow additional testing by siemens.The customer did not test the sample with a heterophilic blocking tube (hbt).Field results for patient samples were reviewed for the period of november 2022 through december 2023, which included data from five reagent lots, including lot 247.Results from rub g lot 247 were found to be distributed similarly to those of the other lots.No systemic result bias was identified.The apparent inconsistency between the earlier equivocal result and later reactive results may be explained by the following note in the assay¿s instructions for use (ifu), under limitations: ¿for patient samples measuring at or around the cut-off value of 10.0¿15.0 iu/ml, significantly elevated or increasing concentrations of total igg may change a positive qualitative interpretation to equivocal or, rarely, may result in a negative interpretation.¿ although a specific cause was identified for the disagreement between test methods, no product performance issue was identified for atellica im rub g.The customer is operational, and no further action is required.Note: in section h6, the codes for type of investigation, investigation findings, and investigation conclusions have been updated.

Brand Name
ATELLICA IM RUBELLA IGG (RUB G)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
east walpole 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18345514
Report Number1219913-2023-00330
Device Sequence Number6222442
Product Code LFX
UDI-Device Identifier00630414600529
UDI-Public00630414600529
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Model NumberN/A
Device Catalogue Number10995670
Device Lot Number247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale